MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RUNTHROUGH NS; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION RUNTHROUGH NS; WIRE, GUIDE, CATHETER
Model Number 25-5211
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914)
Date of Event 10/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that during a percutaneous coronary intervention (pci), the izanai wire was in the first diagonal, with the tip prolapsed.The physician then did a balloon angioplasty, the wire straightened out, and perforated the distal end of the first diagonal.It was observed that the patient coded.A pericardiocentesis was done, drained, an angiogram was performed, and a nester coil was placed.The patient was hypotensive 60/40.They waited; however, the patient was still bleeding, therefore they placed a second nester coil.The estimated blood loss was greater than 250cc's, 3,000cc's.The case was straightforward, non-stemi.The type of procedure was a pci and stent.Relevant tests and lab results including dates are as followed, four (4) catheterizations - one (1) on thursday (b)(6), two (2) overnight, one (1) in the evening on (b)(6).The reported event did result in patient injury and/or require medical or surgical intervention.There was a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.Additional information was received on 01nov2023: the patient was admitted to the hospital on friday (b)(6) and was discharged on thursday (b)(6).
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided due to hospital policy.A2: age & date of birth: requested, not provided due to hospital policy.A3: patient sex: requested, not provided due to hospital policy.A4: weight: requested, not provided due to hospital policy.A5: ethnicity: requested, not provided due to hospital policy.A6: race: requested, not provided due to hospital policy.D4: lot number: requested, unknown.D4: expiration date: unknown due to unknown lot number.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: md, interventional cardiology.H4: device manufacture date: unknown due to unknown lot number.The actual sample was not available.Since the involved lot number was unknown, the investigation of manufacturing and shipping inspection record review could not be performed.Since the involved lot number was unknown, the investigation of past complaint filed could not be performed.Regarding the involved product code, there have been no events caused due to the manufacturing process in the past three years (december 2020 - november 2023).Since the actual sample was not returned, detailed investigation could not be performed, and the cause of occurrence could not be clarified.In order to clarify the cause of occurrence, we would like to ask for your cooperation in obtaining the actual sample in the future.Ashitaka factory has been making efforts in maintaining the quality of the product by performing following control.In the product assembling process, 100% visual inspection is performed to assure that there is no deformation in the coil.After the product assembling process, the outer diameter is measured on 100% basis to assure that there is no anomaly on it.After the product assembling process, the tip abutting resistance is measured on 100% basis to assure that there is no anomaly in the tip load.The dispensing amount of hydrophilic coating solution and the stirring time are controlled so that the coating amount and condition are managed to be uniform.In the shipping inspection, the tip sliding resistance value is measured per lot number basis to assure that there is no anomaly in its lubricity.The instructions for use (ifu) has the following statement: "if any resistance to the runthrough ns or the dilatation catheter is felt during manipulation or if the shape, behaviour or position of the guide wire's tip seems improper (e.G., the tip is trapped due to vessel spasm or some other cause, or the tip is folded), stop manipulating the guide wire (and the catheter), determine the cause carefully by fluoroscopy and take suitable remedial actions.Next, remove the guide wire slowly, without turning, and exchange it for a new one.Continuing guide wire or catheter manipulation in the said situations may result in damage to the vessel, damage to or separation of the guide wire's tip, and/or damage to the dilatation catheter." for the importer report please see 2243441-2023-00039.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to section d4: model number and catalog number.The production lot number was not provided by the user facility; therefore, the entire udi could not be provided.

Brand Name
RUNTHROUGH NS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key18170376
Report Number9681834-2023-00232
Device Sequence Number7746107
Product Code DQX
UDI-Device Identifier34987350734700
UDI-Public34987350734700
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K063695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25-5211
Device Catalogue NumberTW*AS418XHW
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Life Threatening;
Patient SexUnknown